MAUDE Adverse Event Report: ENCORE MEDICAL, L.P. LIMA HIP; REV DISTAL STM, 18X200MM

ENCORE MEDICAL, L.P. LIMA HIP; REV DISTAL STM, 18X200MM
Model Number 428-18-200
Health Effect - Clinical Code No Code Available (3191)
Date of Event 03/01/2012
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - it was reported the patient was revised.The original components were explanted and an antibiotic spacer was implanted.
 
Additional Manufacturer Narrative
The reason for this revision surgery was to replace the patient's existing components with an antibiotic spacer.The in-vivo length of patient service for the implant was 8 days.This complaint was filed per request from vista legal department.No information submitted with the complaint that would indicate a material, design, or manufacturing issue(s) with the explanted part(s).The complaint reported no surgical delays during the revision surgery.This complaint evaluation is limited in scope since the part (s) associated with this investigation was not returned to djo surgical for evaluation.The surgery was completed as intended and without incident.Review of the device history record (dhr) for the explanted part (s) revealed no discrepancies or issues during the manufacture of this part (s).The dhr evidences that all critical dimensions, design criteria and specifications in effect at the time the part was manufactured were met.The complaint investigation history was reviewed and no trends or on-going issues were deemed as present or in need of review.No issues or anomalies were observed with the concomitant part(s).This event is deemed as non-product related.The root cause for this event was to replace the patient's existing components with an antibiotic spacer.The requirement for the antibiotic spacer was undefined and is unknown at this time.One of the primary reasons for use of an antibiotic spacer is to resolve a patient infection but no information was submitted with the complaint regarding pre-existing conditions that may have contributed to the infection or inhibited the patient's immune system.The scope of this investigation is limited without having the explanted parts available to djo surgical for evaluation.Other conditions relating to this event could not be determined with confidence.Inventory containment is not required since there are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
LIMA HIP
Common Device Name
REV DISTAL STM, 18X200MM
Manufacturer (Section D)
ENCORE MEDICAL, L.P.
9800 metric blvd.
austin TX 78758
MDR Report Key6562280
Report Number1644408-2017-00344
Device Sequence Number905527
Product Code LWJ
UDI-Device Identifier00888912081504
UDI-Public(01)00888912081504
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K092331
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2012
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/14/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2017
Device Model Number428-18-200
Device Catalogue Number428-18-200
Device Lot Number1106331
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/17/2017
Supplement Date Received by Manufacturer06/15/2017
Initial Report FDA Received Date05/11/2017
Supplement Report FDA Received Date07/14/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
428-00-090,LOT 1007341; 497-28-350,LOT 834C1013
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR